Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Thinning hair, drying. On mintop. Discontinue?

i m a 21 year old woman and i have been using mintop 2% for more the 2 years now, to regain hair on frontal worked well, but its making my hairs very thin,and dry.. i want to discontinue it, but when i do so, heavy hair loss occurs, and my front scalp loose each n evry hair, giving a blad look.. plzz plzz help can i curb using mintop without loosing hairs n getting blad...plllzzzzzzzzzzzzzzzz.........reply ..
Asked On : Sun, 17 Mar 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi, thanks for your query.

You seem to have chronic telogen effluvium or androgenic alopecia for which you have been prescribed mintop 2%.

Minoxidil works by causing vasodilation which increases blood supply to the hair root. It converts fine hair to course hair Thus increase the fullness. But this growth lasts as long as minoxidil is used. As you stop it these hair shed off. So minoxidil has to be continued.

Minoxidil causes dry hair, which can be taken care of by using a mild shampoo for washing hair and then using a conditioner after every wash.

Thinning of hair is not due to minoxidil but probably due to androgenic alopecia.

At no point of time you are going to get bald so rest assured regarding this.

You may meet a dermatologist for exact cause of hair loss in your case and discuss other treatment options accordingly.

Take care.

Hope this solves your query.
Answered: Thu, 4 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor